MAUDE Adverse Event Report: ETHICON INC. GUT PL FAG UD 18IN 5-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL FAG UD 18IN 5-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, NATURAL
Model Number 1915G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: 1 upper blepharoplasty, 1 quad blepharoplasty (affected lower lids) w prolonged chemosis, 1 lower bleph (prolonged chemosis).Chemosis patients were told they had an allergy to the suture material by optho (skin pinch 5-0 fast gut closure and a transconj fat reduction closed with 2-3 interrupted 5-0 fast gut) resolved after steroid drops and medrol dose pack over a few months.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How many suture devices caused or contributed to chemosis in patient 1? additional information was received on 22-jun-2023 that stated: "1 upper blepharoplasty, 1 quad blepharoplasty (affected lower lids) w prolonged chemosis, 1 lower bleph (prolonged chemosis)".Please clarify: were all these procedures performed on patient 1 or were these procedures done on different patients? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).Please provide the onset date/time of the reaction from the initial procedure.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? how was it determined the patient was allergic to the suture? was allergy testing performed? if so, please describe with results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? are there any photos available? related events reported via 2210968-2023-05222 and 2210968-2023-05223.
 
Event or Problem Description
It was reported that a patient underwent an eyelid procedure on an unknown date and suture was used.Post-op, the patient developed a bad reaction to the suture, as diagnosed by an ophthalmologist.The patient had prolonged chemosis.The patient was told by the ophthalmologist that they had an allergy to the suture material.The patient¿s symptoms resolved after steroid drops and medrol dose pack over a few months.Additional information was requested.

Brand Name
GUT PL FAG UD 18IN 5-0 S/A PC-1 PRM MP
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17342252
Report Number2210968-2023-05222
Device Sequence Number6524403
Product Code GAL
UDI-Device Identifier10705031002913
UDI-Public10705031002913
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1915G
Device Catalogue Number1915G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Initial Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown